Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 8, NWS San Angelo, TX

April 29, 201118 counties in Texas

NWS San Angelo, TX issued this wind advisory at Apr 29, 2011, 5:42 AM CDT for 18 counties in Texas. It took effect at Apr 29, 2011, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2011, 5:42 AM CDT (10:42 UTC)
In effect from
Apr 29, 2011, 10:00 AM CDT
Expired
Apr 29, 2011, 8:00 PM CDT
In force
10 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The Dyess AFB radar (KDYX), 87 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4117 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WWUS74 KSJT 291042
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
542 AM CDT FRI APR 29 2011

...WIND ADVISORY IN EFFECT FOR AREAS GENERALLY NORTH OF A LINE
FROM BARNHART TO BROWNWOOD...

.AN INTENSE AREA OF SURFACE LOW PRESSURE WILL DEVELOP ACROSS
SOUTHEASTERN COLORADO TODAY AND MOVE SOUTHEAST INTO NORTHERN
OKLAHOMA BY TONIGHT. IN ADDITION...AS AN UPPER LEVEL TROUGH
APPROACHES THE AREA...WINDS ALOFT WILL INCREASE ACROSS THE ENTIRE
REGION. AS A RESULT...SOUTH WINDS OF 30 TO 35 MPH WILL DEVELOP
ACROSS THE CONCHO VALLEY...BIG COUNTRY...AND NORTHERN HEARTLAND
AREAS LATE THIS MORNING THROUGH THIS AFTERNOON.

TXZ049-054-064>066-071>073-077-098-099-113-114-127-128-139-140-
154-300100-
/O.NEW.KSJT.WI.Y.0008.110429T1700Z-110430T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
COLEMAN-BROWN-MCCULLOCH-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...ELDORADO...HASKELL...THROCKMORTON...
WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...
BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY
542 AM CDT FRI APR 29 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. 

* IMPACTS: HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE
  SUDDEN GUSTS OF WIND...WHICH COULD CREATE PROBLEMS FOR DRIVERS.

* TIMING: THIS AFTERNOON AND EARLY EVENING. 

* WINDS: SOUTH 30 TO 35 MPH WITH GUSTS OVER 40 MPH.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
974 
WWUS74 KSJT 291343 AAA
NPWSJT

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
843 AM CDT FRI APR 29 2011

...WIND ADVISORY IN EFFECT FOR AREAS GENERALLY NORTH OF A LINE
FROM BARNHART TO BROWNWOOD TODAY...

.AN INTENSE AREA OF SURFACE LOW PRESSURE WILL DEVELOP ACROSS
SOUTHEASTERN COLORADO TODAY AND MOVE SOUTHEAST INTO NORTHERN
OKLAHOMA BY TONIGHT. IN ADDITION...AS AN UPPER LEVEL TROUGH
APPROACHES THE AREA...WINDS ALOFT WILL INCREASE ACROSS THE ENTIRE
REGION. AS A RESULT...SOUTH WINDS OF 30 TO 35 MPH WILL DEVELOP
ACROSS THE CONCHO VALLEY...BIG COUNTRY...AND NORTHERN HEARTLAND
AREAS LATE THIS MORNING THROUGH THIS AFTERNOON.

TXZ049-054-064>066-071>073-077-098-099-113-114-127-128-139-140-
154-300100-
/O.EXT.KSJT.WI.Y.0008.110429T1500Z-110430T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
COLEMAN-BROWN-MCCULLOCH-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...ELDORADO...HASKELL...THROCKMORTON...
WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...
BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY
843 AM CDT FRI APR 29 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* IMPACTS: HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE 
  SUDDEN GUSTS OF WIND...WHICH COULD CREATE PROBLEMS FOR 
  DRIVERS. 

* TIMING: THIS MORNING THROUGH EARLY EVENING.

* WINDS: SOUTH 30 TO 35 MPH WITH GUSTS AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 29, 4:13 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 29, 4:13 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
413 AM CDT FRI APR 29 2011

.SHORT TERM...

...WINDY TODAY WITH CRITICAL FIRE WEATHER CONDITIONS LIKELY...
CURRENTLY...WE HAVE ZONAL FLOW IN PLACE ACROSS THE REGION. A
SHARP UPPER LEVEL TROUGH IS MOVING SOUTHEAST THROUGH THE ROCKY
MOUNTAINS AT THIS TIME. ROUNDING THE BASE OF THIS TROUGH ARE 500MB
SPEEDS OF UP TO 80 KNOTS AND A 250MB JET STREAM OF GREATER THAN
110 KNOTS. AS A RESULT...LEE TROUGHING IS INTENSIFYING EAST OF THE
ROCKY MOUNTAINS WITH 3 HOUR PRESSURE FALLS OF GREATER THAN 3MB IN
EASTERN COLORADO. THIS IS CAUSING SOUTH TO SOUTHEAST WINDS TO PICK
UP AT THE SURFACE IN OUR AREA EARLY THIS MORNING...AND WILL ALSO
RESULT IN WINDY CONDITIONS ACROSS THE ENTIRE AREA TODAY. THE
PRESSURE FALLS WILL CONTINUE THROUGH MOST OF TODAY AS A SFC LOW
ORGANIZES IN WESTERN KANSAS...SOUTHEASTERN CO...AND NORTHEASTERN
NM. JUST OFF THE SURFACE AT 850MB...NAM SHOWS WINDS OF 30 KNOTS
THROUGHOUT THE DAY WHICH MAY BE A LITTLE UNDERDONE. THE CURRENT
NAM HAS WINDS OF 40 KNOTS OVER SAN ANGELO...AND THE CURRENT VWP
SHOWS A 60 KNOT LLJ. SO...HAVE INCREASED WINDS SOMEWHAT ACROSS THE
BIG COUNTRY AND CONCHO VALLEY AREAS WITH 25 TO 35 MPH WINDS
POSSIBLE. HAVE INCLUDED THE BIG COUNTRY...CONCHO VALLEY AND
HEARTLAND AREAS IN A WIND ADVISORY FOR TODAY AS WELL.

HAVE TRENDED DEWPOINT VALUES DOWN FROM THE PREVIOUS FORECAST AS
WELL...CLOSER TO THE NAM12 OUTPUT FOR TODAY. WHILE SURFACE DEWPOINTS
ARE INCREASING TO OUR SOUTHEAST...BELIEVE THAT THROUGH MIXING
DEWPOINT VALUES...THEY WILL COME DOWN. THIS IS BECAUSE THE KCRP
AND KBRO 00Z 29 APRIL SOUNDINGS BOTH SHOWED VERY DRY AIR /DEWPOINT
VALUES IN THE SINGLE DIGITS AND TEENS/ IN THE 800MB TO 900MB
LAYER...AND THIS AIR IS BEING ADVECTED NORTHWEST INTO OUR CWA
TONIGHT. SO...AS MIXING OCCURS...EXPECT SOME DRYING TO TAKE PLACE
FROM WHAT DEWPOINT VALUES CLIMB TO BY SUNRISE THIS MORNING.

OVERNIGHT FRIDAY NIGHT...MOISTURE WILL CONTINUE TO ADVECT INTO THE
AREA. WINDS WILL ALSO REMAIN AROUND 10 TO 15 MPH OUT OF THE SOUTH
AND SOUTHEAST...SO HAVE KEPT THE WARM OVERNIGHT LOW FORECAST.

26

.LONG TERM...
INCREASED POPS TO CHANCE FROM ABILENE SOUTH TO JUNCTION FOR
SATURDAY NIGHT INTO SUNDAY MORNING AS THE COLD FRONT MOVES INTO A
WARM AND MOIST AIRMASS. LATEST SOUNDING ANALYSIS BETWEEN 06Z AND
18Z SUNDAY...WHEN LIFTED AT AROUND 850MB...REVEALED CAPE VALUES
FROM 2000 TO 3000 J/KG RESULTING IN ELEVATED TYPE THUNDERSTORMS.
AN APPROACHING UPPER TROF WITH A RIGHT REAR JET MAX ENTRANCE
REGION TRACKING ACROSS THE TX PANHANDLE SHOULD ENHANCE LIFT
ACROSS THE FRONTAL BOUNDARY. THESE FACTORS MAY RESULT IN SOME
ISOLATED SEVERE STORMS SATURDAY NIGHT INTO SUNDAY MORNING.

MUCH COOLER AIR WILL LIKELY FILTER INTO WC TX BEHIND THE FRONT.
ALL OF THE MODELS ARE IN AGREEMENT WITH THIS NEXT SPRING COLD
FRONT AS A STRONG SHORTWAVE SHIFTS EAST ACROSS THE NORTHERN
PLAINS ALLOWING COLDER AIR ACROSS SOUTHERN CANADA AND THE NORTHERN
ROCKIES TO SLIDE SOUTH. HAVE COOLED TEMPS INTO THE 60S FOR HIGHS
ON SUNDAY.

THEN A BIG CHANGE IN THE FORECAST IS EXPECTED SUNDAY NIGHT INTO
MONDAY AS AN UNSEASONABLE SPLIT FLOW PATTERN DEVELOPS EARLY NEXT
WEEK. THE POLAR JET WILL PUSH COLDER AIR INTO WC TX WHILE THE
SOUTHERN BRANCH OF THE POLAR JET DIGS AN UPPER TROF INTO NORTHERN
MEXICO. THIS WOULD ENABLE GULF MOISTURE AND SOME PACIFIC MOISTURE TO
LIFT ISENTROPICALLY OVER THE COLD AIR AT THE SURFACE.

HAVE ADDED CHC POPS FOR SUN NIGHT INTO MONDAY NIGHT. ALTHOUGH ALL
OF THE MODELS WERE IN AGREEMENT WITH THIS SCENARIO...DID NOT FEEL
CONFIDENT ENOUGH TO GO HIGHER ON THE POPS AS MEX MOS DID BECAUSE
OF THE PERSISTENT DROUGHT.  HOWEVER...MAY NEED TO RAISE POPS IF
LATER MODEL RUNS CONTINUE TO SHOW THIS TREND.

IF THIS RAINFALL DEVELOPS...IT HAS THE POTENTIAL OF PROVIDING
SOME GOOD BENEFIT FOR WC TX.

26

&&

.FIRE WEATHER...
...RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING THROUGH THIS
EVENING...

WINDS WILL PICK UP THIS MORNING IN RESPONSE TO A DEEPENING SURFACE
LOW PRESSURE AREA IN SOUTHEASTERN COLORADO. EXPECT WINDS TO INCREASE
TO 20 MPH ACROSS THE ENTIRE FORECAST AREA BY LATE MORNING...WITH
WINDS AS HIGH AS 25 TO 30 MPH POSSIBLE ACROSS THE BIG COUNTRY AND
NORTHERN CONCHO VALLEY AREAS. WHILE MOISTURE WILL INCREASE FROM
YESTERDAY...TEMPERATURES WILL ALSO WARM...ALLOWING RELATIVE HUMIDITY
VALUES TO FALL TO LESS THAN 20 PERCENT. EXPECT MINIMUM RELATIVE
HUMIDITY VALUES TO REACH 15 TO 20 PERCENT ACROSS THE AREA...WITH THE
LOWEST RH VALUES IN THE BIG COUNTRY WHERE DEWPOINT VALUES WILL BE
LOWER. SO...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE
ENTIRE AREA.

ELEVATED FIRE WEATHER CONDITIONS WILL BE IN PLACE ON SATURDAY. WHILE
WINDS ARE EXPECTED TO REMAIN BELOW 20 MPH...VERY HOT TEMPERATURES
WILL CAUSE RELATIVE HUMIDITY VALUES OF SINGLE DIGITS ACROSS PARTS OF
THE CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU...AND LESS THAN 20
PERCENT ACROSS A BROAD AREA.

THE AREA SHOULD SEE AN EASING OF FIRE WEATHER CONDITIONS FROM SUNDAY
INTO EARLY NEXT WEEK AS A COLD FRONT COOLS THINGS DOWN AND OFFERS A
CHANCE FOR PRECIPITATION.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 89  65  91  53  65 /   0  10  10  30  30
SAN ANGELO 	 92  65  98  53  62 /   0  10  10  20  10
JUNCTION 	 90  68  95  67  69 /   0  10  10  30  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...
CONCHO...CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE...
MASON...MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA...
SCHLEICHER...SHACKELFORD...STERLING...SUTTON...TAYLOR...
THROCKMORTON...TOM GREEN.

WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...
FISHER...HASKELL...IRION...JONES...MCCULLOCH...NOLAN...RUNNELS...
SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...TOM GREEN.

&&

26/20
Hazardous weather outlook, Apr 29, 5:19 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
519 AM CDT FRI APR 29 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-301030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
519 AM CDT FRI APR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS WILL AFFECT THE ENTIRE AREA
TODAY...AS STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY VALUES
RETURN TO THE AREA. IN ADDITION...VERY HIGH TO EXTREME FIRE
DANGERS ARE FORECAST. THEREFORE...A RED FLAG WARNING IS IN EFFECT
THIS AFTERNOON AND EVENING. AREA RESIDENTS ARE ADVISED TO AVOID
THE USE OF ANY OPEN FLAMES OR OUTDOOR ACTIVITIES THAT COULD RESULT
IN SPARKS...DO NOT PARK IN TALL GRASS...AND DISPOSE OF ANY LIT
MATERIALS RESPONSIBLY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY AS HOT
TEMPERATURES RESULT IN VERY LOW RELATIVE HUMIDITY VALUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.